Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

White patches on waist. Prescribed with Melagin lotion, Vomate cream. Will it get cured with the prescribed medication?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
i am just back visiting a dermetologist. There are white patches on my waist. my doctor says it will be cured and it wil not spread to other body parts.i am an indian and i wear Saree . My doctor says that these patches have appeared due to tight binding of saree. he has advised melagin lotion and vomate cream. is it ok? i am afraid. I want to know that it will be cured or not and i also want to know whether it will spread to other parts like face etc.
Posted Tue, 5 Jun 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 1 hour later

Thanks for writing in.

I can understand your concern and will try to give you the best advice.

The white patches that you are describing are most commonly caused by vitiligo. It is common in Indian women who have the habit of tying the XXXXXXX tightly at the waist. Chronic friction over the period of years results in development of white patches or vitiligo.

You have been advised rightly by your dermatologist.
Apply melgain lotion at night over affected area and keep it till morning as it is and expose the affected area to sunlight for 15 minutes. The other cream must be momate cream and not vomate cream as written by you. Apply momate cream in day time.

Also, you can use tacrolimus ointment over the affected area. Discuss this option with your doctor.

Last but the most important thing would be to avoid tying XXXXXXX over the white affected area. You can tie the XXXXXXX above or below affected area. Use gowns at night time. If possible, avoid XXXXXXX altogether and wear salwar kameez (Punjabi suits) or other clothes which won't have to tied at waist. As long as friction would be there, the spots will not be normalized.

With treatment going on the spots will not spread and not occur over face or other areas.

Please continue the treatment and do not skip the applications.

You need not be worried as the condition is treatable.

If you have any further queries, feel free to ask them.

Dr Sudarshan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor